Shoulders n neck stiff n sore

Ok I do not know the difference between drug withdrawal and PMR/GCA.

Did the slow taper from 17.5 to 16. Had labs done yesterday. Don't know if I should stay at 16 as my plan was one solid week then go to 15 on slow method. I really don't want to go back up.

Note: got down to 7 last time and flailed bad so went back to 20 doing the slow drop to 17.5. Etc.

I have also been sleeping a lot this week. Normal for me is a 1 hr lie down sometimes I sleep but two days ago I got up for less than an hour and went back to bed and slept until 6 and only got up because I was worried I wouldn't sleep that night but I was off like a light and slept until noon the next day.

6 Replies

oldestnewest
  • If you reduce with the slow taper it is very unlikely to be steroid withdrawal - that happens immediately due to the change in dose being quick/too big. That's the idea of the slow taper. Do you mean you have symptoms?

    Have you had the blood results? Are you sure you haven't got an infection?

  • Yes I have symptoms. 3 days ago on my last week of tapering slowly I got left shoulder n neck pains just like the very beginning of PMR. This morning it still is sore and my left leg is hurting some. When I first got this it was a year of left sided pains. Then it went to both sides and it was dibilitating at that point. Once I found out what I had I had to convince dr into giving me prednisone which worked immediately. It was about 6 months when GCA hit me. I am weary of this. I will stay at 16 until I get the pain n tightness under control.😳

  • oh blood test done won't get results until next week. my gums are sore dentist said it was infected but no follow up so not sure 🤔 if that is it. she applied some med directly to my gums.

  • Got my labs. all normal. Pain in shoulder better today. Dr did not do ESR lab. Sed rate normal. Slightly elevated wbc 12,6.

  • Yes he did, ESR is the UK term for Erythrocyte Sedimentation Rate!

    But even if you were starting a flare the levels may not rise for some time (or at all) because you are already taking pred - no-one knows why but in some people it is just so.

  • Thanks for the follow up and response. The pain is half of what it was .... so hoping it continues to go away.

    Thank you so very much for being here for us. 😺

You may also like...